Hail, Atchison
- When
- June 27, 6:15 PM CST
- Where
- Atchison County, Arrington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -95.530
A cold front moved through extreme eastern kansas, during the evening hours of June 27, 2013. There were a couple of reports of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A cold front moved through extreme eastern kansas, during the evening hours of June 27, 2013. There were a couple of reports of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 27, 5:30 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT Thu Jun 27 2013 .SHORT TERM...(This Evening through Friday) Issued at 340 PM CDT THU JUN 27 2013 Convective complex from earlier today has left a fairly stable airmass in its wake, with MCI aircraft soundings depicting poor lapse rates atop a relatively cool boundary layer. This has significantly cut back on severe potential for this afternoon as the primary cold front over southeast Nebraska pushes into the forecast area this evening. Still, surface temperatures and dewpoints are trying to quickly recover, and may become supportive for weak convection entering far northwest MO to maintain intensity or even strengthen slightly as it pushes southeast into ern KS and western MO this evening. An isolated strong storm is possible given adequate shear profiles, but overall severe threat appears low enough that Severe Thunderstorm Watch 378 was not brought eastward into this area, and Watch 376 will be allowed to expire. For Friday, 850 hPa temps will gradually fall behind the front but with mostly clear skies will still be supportive of highs in the 80s, possibly near 90 south of KC. .LONG TERM...(Friday Night through Thursday) Issued at 340 PM CDT THU JUN 27 2013 Northwest upper level flow will continue for much of the extended period with a large upper trough strengthening across the Great Lakes and Ohio Valley over the weekend. Inverted trough on the west edge of this system will rotate through the mid-Mississippi Valley on Saturday night and Sunday and could produce scattered showers and a few storms given weak instability over the area. Guidance is in good agreement that the upper trough to the east will begin to close off and retrograde westward early next week. This will maintain temperatures that are several degrees below average, generally in the upper 70s and near 80. Could see isolated to scattered showers or storms in this pattern, particularly during the afternoon, but chances for widespread precipitation appear low enough to keep PoPs limited to slight chance for now. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 626 PM CDT THU JUN 27 2013 VFR conditions are expected at terminals through the period. Light precipitation is possible at TAF sites with an isolated chance of a nearby thunderstorm through 02Z. Thereafter, conditions will improve with decreasing clouds and northerly winds overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Hawblitzel AVIATION...Blair
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 653 PM CDT THU JUN 27 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 653 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS EVENING. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...WHERE A FEW STORMS COULD BE STRONG. THE CHANCE FOR THUNDERSTORMS WILL END AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS NORTHERN THROUGH NORTH CENTRAL AND CENTRAL MISSOURI ON SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN TO THE FORECAST BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BLAIR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 5 W PARKVILLE 39.20N 94.77W
06/27/2013 PLATTE MO NWS EMPLOYEE
LARGE BRADFORD TREE SNAPPED. ADDITIONAL TREE DAMAGE
REPORTED NEARBY.
&&
ADOLPHSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 2 E GREENWOOD 38.85N 94.30W
06/27/2013 JACKSON MO NWS EMPLOYEE
NUMEROUS TREES DOWN ACROSS HWY 150.
&&
APIETRYCThe Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454021, 454017.